Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Feb 20, 1997, 12:03 PM CST for San Saba County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 1997, 12:03 PM CST (18:03 UTC)
- Expired
- Feb 20, 1997, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 201805 FFWSJT TXC411-202200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1203 PM CST THU FEB 20 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL TEXAS ...SAN SABA COUNTY AT 1150 AM DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING OVER SAN SABA COUNTY. THE SAN SABA SHERIFF OFFICE HAS REPORTED NUMEROUS SECONDARY ROADS CLOSED DUE TO FLOODING IN THE COUNTY. RAINFALL WILL BEGIN TO DECREASE EARLY THIS AFTERNOON. HOWEVER IT WILL TAKE SEVERAL HOURS FOR WATERS IN CREEKS AND LOW LYING AREAS TO FALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. \ &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 10:08 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 20, 10:08 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1006 AM CST THU FEB 20 1997 WIDESPREAD THUNDERSTORMS WERE ALONG AND WEST OF AN ABILENE...EDEN...JUNCTION LINE AT 16Z. ADDITIONAL THUNDERSTORMS DEVELOPMENT WAS OCCURRING NORTHWEST OF DEL RIO...WHICH SHOULD IMPACT WESTERN PORTIONS THE NORTHERN EDWARDS PLATEAU AND CONCHO VALLEY WHICH HAD UP TO 5 INCHES OF RAIN THIS MORNING AND OVERNIGHT. SOME PROBLEMS WITH FLOODING MAY AGAIN OCCUR...AND FLASH FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH THIS AFTERNOON. DECKER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 10:28 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| Feb 20, 12:10 AM CST | Severe Thunderstorm Warning | SJT | Schleicher | 45 min |
| Feb 20, 1:52 AM CST | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Feb 20, 3:42 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 33 min |
| Feb 20, 4:04 AM CST | Severe Thunderstorm Warning | SJT | Coke | 26 min |
| Feb 20, 9:05 AM CST | Flash Flood Warning | SJT | San Saba | 3 hr |
| Feb 20, 9:15 AM CST | Flash Flood Warning | SJT | Mason | 3 hr |
| Feb 20, 9:53 AM CST | Flash Flood Warning | SJT | Callahan | 3 hr |
| Feb 20, 1:15 PM CST | Severe Thunderstorm Warning | SJT | Concho | 60 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.